Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 105, NWS Atlanta, GA

June 5, 2010Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2010, 3:39 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2010, 3:39 PM EDT (19:39 UTC)
Expired
Jun 5, 2010, 4:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT SAT JUN 5 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A RELATIVELY FLAT UPPER FLOW ACROSS THE COUNTRY PERSISTS THROUGH THE
SHORT TERM FORECAST PERIOD. THE UPPER WAVE AND ASSOCIATED SURFACE LOW
MOVING THROUGH THE OHIO VALLEY THIS EVENING SWEEPS A COLD FRONT INTO
NORTH GEORGIA BY SUNDAY MORNING. LACK OF UPPER SUPPORT AND ONLY
MODERATE LOWER LEVEL CONVERGENCE APPEARS TO BE A LIMITING FACTOR IN
THIS SYSTEMS IMPACT ON THE FORECAST AREA. HOWEVER INSTABILITY AND
MOISTURE AHEAD OF THE FRONT SHOULD BE SUFFICIENT FOR HIGH CHANCE TO
LIKELY POPS SUNDAY. MODELS DRY THE LOWER LEVELS OUT SOMEWHAT BY
MONDAY WITH A NICE MID LEVEL CAPPING INVERSION BUILDING. THIS SHOULD
CUT OFF DIURNAL CONVECTION ACROSS THE FORECAST AREA MONDAY.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED FORECAST PERIOD SHOULD START OUT DRY AND WARM AS WEAK UPPER
RIDGING AND A MODERATE MID LEVEL CAP KEEP DIURNAL CONVECTION
SUPPRESSED THROUGH TUESDAY. THE REST OF THE EXTENDED FORECAST PERIOD
IS A BIT ODD. BOTH THE GFS AND ECMWF BUILD A FAIRLY STRONG UPPER
RIDGE OVER THE SOUTHEASTERN U.S. BUT AT THE SAME TIME MODEL SOUNDINGS
INDICATE THAT THE MID LEVEL CAPPING INVERSION OVER THE STATE WILL
WEAKEN. WITH A BUILDING UPPER RIDGE I WOULD EXPECT THE MID LEVEL
INVERSION TO STRENGTHEN OR AT LEAST HOLD ITS OWN. LOW LEVEL MOISTURE
INCREASES AS WELL AS GEORGIA ENDS UP ON THE WESTERN EDGE OF A LARGE
WESTERN ATLANTIC SURFACE RIDGE. WITH THIS IN MIND THE CURRENT
EXTENDED FORECAST TREND OF HOT TEMPERATURES AND SCATTERED DIURNAL
CONVECTION LOOKS GOOD FOR NOW SO I HAVE MADE VERY LITTLE CHANGES TO
THE EXTENDED GRIDS.

&&

.HYDROLOGY...
ALTHOUGH INDIVIDUAL STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND
POSSIBLY SOME LOCALIZED FLOOD PROBLEMS...NO WIDESPREAD FLOODING
ISSUES ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  64  87  61 /  30  50  20   5  10
ATLANTA         71  88  65  86  64 /  30  50  20   5  10
BLAIRSVILLE     67  83  59  83  59 /  30  50  20  10  10
CARTERSVILLE    68  87  62  86  60 /  30  50  20   5  10
COLUMBUS        73  90  69  89  66 /  40  60  30   5  10
GAINESVILLE     71  87  63  85  63 /  30  50  20   5  10
MACON           71  90  67  89  63 /  40  60  30   5  10
ROME            69  87  61  86  61 /  30  50  20   5  10
PEACHTREE CITY  69  87  63  87  60 /  30  50  20   5  10
VIDALIA         74  90  72  90  68 /  40  60  30   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 5, 5:52 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 AM EDT SAT JUN 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
552 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SEVERAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK...PERSISTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL
GULF COAST WILL CONTINUE TO SEND DEEP MOISTURE AND UPPER-LEVEL
IMPULSES ACROSS THE SOUTHEAST U.S. TODAY AND TONIGHT. A SLOW-
MOVING COLD FRONT STRETCHING ACROSS THE CENTRAL PLAINS AND INTO
THE GREAT LAKES WILL EVENTUALLY DRIFT SOUTHWARD INTO GEORGIA THIS
WEEKEND.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TODAY WILL BE HEAVY
RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME SMALL
HAIL IS POSSIBLE WITH THE STRONGER STORMS. ONE OR TWO OF THE
STRONGEST STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS...BUT THE
MAJORITY OF THE THUNDERSTORMS TODAY WILL REMAIN WELL BE THOSE
LIMITS. WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS MUCH
OF THE STATE TODAY...THE GREATER COVERAGE IS EXPECTED TO BE OVER
WEST-CENTRAL AND SOUTHWEST GEORGIA...GENERALLY BETWEEN 3 AND 9
P.M.

.DISCUSSION...
VERY LITTLE CHANGES IN THE ATMOSPHERE DURING THE PAST 24 HOURS
WILL BRING ABOUT A REPEAT OF YESTERDAY'S WEATHER SCENARIO. MIXED
LAYER CAPE VALUES UNDER 1000 AT MAX HEATING TODAY WILL HELP KEEP
THUNDERSTORMS BELOW SEVERE LIMITS...BUT A STORM OR TWO APPROACHING
THOSE LIMITS CANNOT BE RULED OUT. AS WITH YESTERDAY...A WEAK
IMPULSE IS EXPECTED TO EJECT OUT OF THE GULF COAST TROF...BUT
LATER IN THE AFTERNOON THAN WAS THE CASE YESTERDAY...AND IT WILL
BE A WEAKER IMPULSE. AS A RESULT...THE COVERAGE OF THUNDERSTORMS
SHOULD BE SOMEWHAT LESS THAN YESTERDAY. PRECIPITABLE WATER VALUES
OF 1.8 INCHES...WEAK STEERING WINDS ALOFT...AND STORMS FORMING ON
COLLIDING OUTFLOW BOUNDARIES COULD LEAD TO SOME LOCALIZED RAINFALL
AMOUNTS UP TO 4 INCHES. IN THE RIGHT BASINS...SOME FLOODING OF
CREEKS AND STREAMS MAY OCCUR. ANY SUCH ACTIVITY...HOWEVER...IS
EXPECTED TO BE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND
MONDAY...BRINGING ADDITIONAL THUNDERSTORMS ALONG WITH IT...BUT
ALSO A BREAK FROM THE THUNDERSTORM ACTIVITY ON TUESDAY.
THUNDERSTORM CHANCES RETURN AFTER WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 5, 2:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT JUN 5 2010

GAZ078-089-051915-
251 PM EDT SAT JUN 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR UP TO PENNY SIZED HAIL IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 315 PM EDT...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MOUNTAIN HILL...MOVING EAST
AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GREEN ISLAND HILLS...LAUREL HILLS...MOUNTAIN
HILL...COLUMBUS METROPOLITAN AIRPORT...UPATOI...MIDLAND...FORTSON...
CATAULA...ELLERSLIE...WAVERLY HALL...HAMILTON...FLAT ROCK AND
MULBERRY GROVE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningFFCHarris51 min
Jun 5, 3:34 PM EDTSevere Thunderstorm WarningFFCSumter41 min
Jun 5, 4:12 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox48 min
Jun 5, 4:41 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon49 min
Jun 5, 5:45 PM EDTSevere Thunderstorm WarningFFCTwiggs45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.